• Michele212 Michele212
    May 29, 2011
    Taking Exemestane, after mastectomy. Very sick!
    Michele212 Michele212
    May 29, 2011

    Only taking this drug for a few months. Feeling extremely anxious and jumpy. I take Neurontin for chemo/ neuropathy which increased my vertigo (from cerebral hemmorhage) but now its really bad. Always dizzy. And the neuropathy is worse. Feet are swollen always, right arm and hand are swollen especially in morning. Some mornings right arm is asleep and doesn't respond for more than an hour. Now have trigger fingers in rt. hand. I have fatigue all the time. Can hardly function. This is my 2nd breast cancer and uterine cancer after taking Tomaxafin. I handled all of that very well but I am going crazy from the recent conditions. I had problems with taking Prednisone and felt very tense and anxious from it. Is it possible that the steroids in Exemestane are causing my emotional reaction?? Losing my mind and my body feels 90 !        

    READ MORE

FROM OUR EXPERTS

  • PJ Hamel
    Health Guide
    May 29, 2011
    PJ Hamel
    Health Guide
    May 29, 2011

    Michele, it could be the Aromasin that's causing these symptoms; but it could also be the Neurontin and, as Phyllis says, they could be from some other source entirely. I had problems with joint and bone pain taking Arimidex (another aromatase inhibitor); but I had worse problems with Neurontin, and quickly stopped taking it. So, as Phyllis suggests, call your doctor and lay out all these symptoms, see what s/he says; you don't need to be going through all of this. Suffering in silence is NOT an option, OK? Take care- PJH

    • Michele212
      May 30, 2011
      Michele212
      May 30, 2011

      Hi PJH

        Thanks so much to you and your fellow doctor for your quick response. I agree with both of you. I am unfortunatly living in NYC and enduring Medicade insurance. I suffer from Ehlers-Danlos Syndrome and have never been able to see a specialist that understands my disorder. I spent 8 years having revisions of a vp shunt for hydrocephalus which was made of silicone which I finally figured out that I was allergic to after researching medical journals and pushing for lab tests.

        Quite honestly, I just fired my oncologist (male) for being cavalier and found a wonderful (female) oncologist that I will see this month and discuss my meds. Also divorced my gp (male) as he is an intern, very young, not permanent and not well versed in breast cancer. I asked the department to let me have an attending doctor and they just gave me one (female.) My neurologist is female also! So, maybe my luck has changed! ??

        God bless women doctors and thank you both!  Michele

      READ MORE
    • PJ Hamel
      May 30, 2011
      PJ Hamel
      Health Guide
      May 30, 2011

      Michele, sounds like you're being assertive and advocating for yourself - good for you! That's what we have to do sometimes to make ourselves heard. I have to clarify, we're not doctors here; simply well-read breast cancer survivors. So your medical team will always be your best resource for medical issues, while we can offer advice and support, cheerng you on from the sidelines, as it were. I hope your new doctors prove a lot more satisfactory than the team you "fired!" Wink PJH

      READ MORE
    • 1210donna
      January 16, 2013
      1210donna
      January 16, 2013

      Hi Michelle, I'm Donna, I had double mastectomy last year, then chemo and Tomoxifen for BC.  I have EDS 4.  Thoguth we might compare notes... email me  bookings@donnawilliams.net

      READ MORE
    • PJ Hamel
      January 16, 2013
      PJ Hamel
      Health Guide
      January 16, 2013

      Donna, you might want to contact Michele by clicking on her name (in blue) and sending her a direct message - that way you can be sure she sees it, as opposd to this thread, which she may not be following anymore. Good luck - PJH 

      READ MORE
  • Phyllis Johnson
    Health Guide
    May 29, 2011
    Phyllis Johnson
    Health Guide
    May 29, 2011

    Yes, your symptoms could be side effects from Exemestane (Aromasin).  they could also be related to the Neurontin.  The swelling could be a symptom of serious problems like blood clots and/or heart issues, so call the doctor and set up an appointment to discuss this collection of symptoms.  With your doctor's guidance, you might decrease the dosage on some of these drugs to see if you can isolate which one might be causing the problem.  Don't stop any medicines without talking to your doctor first.

    I'm sorry you are feeling so bad right now, but I think you will gradually feel better.

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.